Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 21, 2018, 3:21 PM CST for Vernon County, Missouri. It took effect at Feb 21, 2018, 4:14 PM CST. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2018, 3:21 PM CST (21:21 UTC)
- In effect from
- Feb 21, 2018, 4:14 PM CST
- Expired
- Feb 22, 2018, 9:00 PM CST
- In force
- 29 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 20.35 ft at Feb 21, 2018, 10:00 PM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
110
WGUS43 KSGF 212121
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
321 PM CST Wed Feb 21 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
.Heavy rainfall over the Marmaton River Basin received on Tuesday will
cause river levels to rise above flood stage briefly this afternoon
and early evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-220921-
/O.NEW.KSGF.FL.W.0002.180221T2247Z-180223T0300Z/
/NVDM7.1.ER.180221T2247Z.180222T0000Z.180222T0300Z.NO/
321 PM CST Wed Feb 21 2018
...For the Marmaton River near Nevada...
* At 2:45 PM Wednesday The stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to 20.1 feet this afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 19.8 Wed 03 PM 19.1 11.9 8.8
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$3 follow-up statements
023
WGUS83 KSGF 212127
FLSSGF
Flood Statement
National Weather Service Springfield MO
327 PM CST Wed Feb 21 2018
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall that fell over the Marmaton River Basin on Tuesday
will cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-221227-
/O.EXT.KSGF.FL.W.0002.180221T2214Z-180223T0640Z/
/NVDM7.1.ER.180221T2214Z.180222T0000Z.180222T0640Z.NO/
327 PM CST Wed Feb 21 2018
...For the Marmaton River near Nevada...
* At 2:45 PM Wednesday The stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to 20.2 feet this evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 19.8 Wed 03 PM 19.2 12.3 8.9
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$755
WGUS83 KSGF 220053
FLSSGF
Flood Statement
National Weather Service Springfield MO
653 PM CST Wed Feb 21 2018
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall that fell over the Marmaton River Basin on Tuesday
has cause river levels to rise above flood stage
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-221553-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-180223T1200Z/
/NVDM7.1.ER.180221T2215Z.180222T0045Z.180222T1200Z.NO/
653 PM CST Wed Feb 21 2018
...For the Marmaton River near Nevada...
* At 6:45 PM Wednesday The stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain steady near 20.2 feet through midnight.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 20.2 Wed 07 PM 12.3 8.6 6.2
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$068
WGUS83 KSGF 221505
FLSSGF
Flood Statement
National Weather Service Springfield MO
905 AM CST Thu Feb 22 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-221535-
/O.CAN.KSGF.FL.W.0002.000000T0000Z-180223T1200Z/
/NVDM7.1.ER.180221T2215Z.180222T0315Z.180222T1011Z.NO/
905 AM CST Thu Feb 22 2018
The Flood Warning has been cancelled for The Marmaton River near
Nevada.* At 8:45 AM Thursday The stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 18.4 feet this afternoon.
* Forecast...The river will continue to fall to 12.9 feet by tomorrow
morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 19.2 Thu 09 AM 12.9 8.9 7.5
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 2:08 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 21, 2:08 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
208 PM CST Wed Feb 21 2018
.SYNOPSIS...
Issued at 208 PM CST Wed Feb 21 2018
Complex weather forecast for the area again today. Cold front was
south of the area, with the freezing line positioned across our
far southeast CWA. Some freezing rain and rain were streaming
northeast across our far southeast CWA with some freezing drizzle
occuring further west along the MO/AR border. Another large area
of precipitation was over Oklahoma and will be the focus in the
short term for some additional freezing rain later this afternoon
through tonight. In the long term, our focus will be with
additional heavy rain potential, especially across our southern
and southeast CWA.
&&
.SHORT TERM...(This evening through Thursday)
Issued at 208 PM CST Wed Feb 21 2018
A large upper level trough was over the Rockies with a strong jet
streak from Kansas into the Great Lakes region and another one
rounding the base of the trough. The region in between these jet
streaks will be favorable for enhanced lifting over our western
CWA and points northwest tonight. A large area of precipitation
over Oklahoma will continue to lift northward the remainder of the
afternoon and tonight with freezing rain spreading into the area.
Temperatures have struggled to rise today across the area and will
probably not move much tonight either, so we are expected the bulk
of accumulating precipitation tonight to be in the form of
freezing rain. The exception may be along the MO/AR border where
temperatures may rise to freezing or above. General ice amounts of
a tenth to quarter of an inch are expected with two main areas.
The first along the back edge of precipitation over south central
MO and the second over far western MO and extreme southeast Kansas
in association with the area of precipitation moving in from
Oklahoma.
The precipitation should come to an end by Thursday morning and we
should see temperatures rise above freezing as well. Another round
of rainfall should start to move into the area from the southwest
during the afternoon hours on Thursday.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 208 PM CST Wed Feb 21 2018
Several rounds of showers and thunderstorms will be possible
Thursday night through late Saturday with the main upper level
trough remaining to our west with southwest flow aloft until it
kicks out on Saturday and eventually brings drier air into the
area by Saturday night. The highest qpf band will likely be over
our southeast CWA where another 2 to 3.5 inches of rain will be
possible through Saturday evening south and east of the Interstate
44 corridor. No flood watches at this time, but will probably need
one as this first round of rainfall moistened things up quite a
bit.
As the shortwave begins pushing into the area late Saturday, much
drier air will move in from the west. A strong front will move
through with showers and thunderstorms ending from west to east
along and ahead of the front. Temperatures should remain warm
enough with these next couple of waves that precipitation will
remain in the form of rain.
Another trough will begin to dig in the western U.S. early next
week with southwesterly flow re-establishing over the area.
Another round of precipitation will begin to spread into the
region by Tuesday night into Wednesday after a brief reprieve from
the wet weather.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1055 AM CST Wed Feb 21 2018
For the 18z TAFS, we will see another round of precipitation
lifting northward into southern Missouri this afternoon.
Temperatures have not budged much during the morning and do not
see much movement expected during the afternoon either. Thus, we
are expecting the precipitation to be in the form of freezing
rain. MVFR and IFR conditions are expected through much of the
period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until 10 AM CST Thursday for MOZ082-083-
093-095>098-101>105.
Winter Weather Advisory until 10 AM CST Thursday for MOZ055>058-
066>071-077>081-088>092-094.
KS...Winter Weather Advisory until 10 AM CST Thursday for KSZ073-097-
101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Feb 21, 12:58 PM CST, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1258 PM CST Wed Feb 21 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1258 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited excessive cold risk. Significant ice accumulation risk. DISCUSSION... Freezing rain will develop from south to north this afternoon through tonight. Ice accumulations will spread across the entire Missouri Ozarks and southeastern Kansas through tonight. Total accumulations will generally range up to a quarter of an inch. Localized flooding and significant rises on streams and rivers will continue through today due to heavy rainfall on Tuesday. Wind chills will dip into the upper single digits to teens for parts of southeast Kansas into west central Missouri tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of rain will be possible late in the week and into the weekend. Total rainfall amounts through the weekend of 3 to 6 inches may be possible, but there remains uncertainty with amounts and timing with the late week to weekend system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:25 PM CST | Areal Flood Advisory | SGF | Webster | 6 hr |
| Feb 20, 7:26 PM CST | Areal Flood Advisory | SGF | Camden, Douglas, Howell, Laclede, Maries, Ozark and 4 more | 5 hr |
| Feb 20, 8:02 PM CST | Areal Flood Advisory | SGF | Christian, Stone, Taney | 5 hr |
| Feb 21, 12:27 AM CST | Areal Flood Advisory | SGF | Camden, Dent, Douglas, Howell, Laclede, Maries and 9 more | 12 hr |
| Feb 21, 2:39 AM CST | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 8 hr |
| Feb 21, 3:28 AM CST | Winter Weather Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 30 hr |
| Feb 21, 4:42 AM CST | River Flood Warning | SGF | Shannon | 26 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.